Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 596406, 15 pages
http://dx.doi.org/10.1155/2014/596406
Research Article

An Efficient Approach to Numerical Study of the MRLW Equation with B-Spline Collocation Method

1Nevsehir Haci Bektas Veli University, 50300 Nevsehir, Turkey
2Armutlu Vocational High School, Yalova University, 77500 Yalova, Turkey
3Faculty of Computer Science, Abdullah Gül University, 38039 Kayseri, Turkey

Received 1 January 2014; Revised 15 May 2014; Accepted 8 July 2014; Published 22 July 2014

Academic Editor: Ahmet Yasar Ozban

Copyright © 2014 Seydi Battal Gazi Karakoç et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. H. Peregrine, “Calculations of the development of an undular bore,” Journal of Fluid Mechanics, vol. 25, pp. 321–330, 1966. View at Google Scholar
  2. D. H. Peregrine, “Long waves on a beac,” Journal of Fluid Mechanics, vol. 27, pp. 815–827, 1967. View at Google Scholar
  3. L. Zhang, “A finite difference scheme for generalized regularized long-wave equation,” Applied Mathematics and Computation, vol. 168, no. 2, pp. 962–972, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  4. D. Kaya, “A numerical simulation of solitary-wave solutions of the generalized regularized long-wave equation,” Applied Mathematics and Computation, vol. 149, no. 3, pp. 833–841, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  5. J. I. Ramos, “Solitary wave interactions of the GRLW equation,” Chaos, Solitons and Fractals, vol. 33, no. 2, pp. 479–491, 2007. View at Publisher · View at Google Scholar · View at Scopus
  6. T. Roshan, “A Petrov-Galerkin method for solving the generalized regularized long wave (GRLW) equation,” Computers & Mathematics with Applications, vol. 63, no. 5, pp. 943–956, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. R. Mokhtari and M. Mohammadi, “Numerical solution of GRLW equation using Sinc-collocation method,” Computer Physics Communications, vol. 181, no. 7, pp. 1266–1274, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. T. B. Benjamin, J. L. Bona, and J. J. Mahony, “Model equations for long waves in nonlinear dispersive systems,” Philosophical Transactions of the Royal Society of London A: Mathematical and Physical Sciences, vol. 272, no. 1220, pp. 47–78, 1972. View at Publisher · View at Google Scholar · View at MathSciNet
  9. Q. S. Chang, G. B. Wang, and B. L. Guo, “Conservative scheme for a model of nonlinear dispersive waves and its solitary waves induced by boundary motion,” Journal of Computational Physics, vol. 93, no. 2, pp. 360–375, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  10. L. R. T. Gardner and G. A. Gardner, “Solitary waves of the regularised long-wave equation,” Journal of Computational Physics, vol. 91, no. 2, pp. 441–459, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  11. L. R. T. Gardner, G. A. Gardner, and A. Dogan, “A least-squares finite element scheme for the RLW equation,” Communications in Numerical Methods in Engineering, vol. 12, no. 11, pp. 795–804, 1996. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. L. R. T. Gardner, G. A. Gardner, and I. Dag, “A B-spline finite element method for the regularized long wave equation,” Communications in Numerical Methods in Engineering, vol. 11, no. 1, pp. 59–68, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  13. M. E. Alexander and J. L. Morris, “Galerkin methods applied to some model equations for non-linear dispersive waves,” Journal of Computational Physics, vol. 30, no. 3, pp. 428–451, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  14. J. M. Sanz-Serna and I. Christie, “Petrov-Galerkin methods for nonlinear dispersive waves,” Journal of Computational Physics, vol. 39, no. 1, pp. 94–102, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  15. A. Dogan, “Numerical solution of RLW equation using linear finite elements within Galerkin's method,” Applied Mathematical Modelling, vol. 26, no. 7, pp. 771–783, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  16. A. Esen and S. Kutluay, “Application of a lumped Galerkin method to the regularized long wave equation,” Applied Mathematics and Computation, vol. 174, no. 2, pp. 833–845, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. A. A. Soliman and K. R. Raslan, “Collocation method using quadratic B-spline for the RLW equation,” International Journal of Computer Mathematics, vol. 78, no. 3, pp. 399–412, 2001. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. A. A. Soliman and M. H. Hussien, “Collocation solution for RLW equation with septic spline,” Applied Mathematics and Computation, vol. 161, no. 2, pp. 623–636, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. K. R. Raslan, “A computational method for the regularized long wave (RLW) equation,” Applied Mathematics and Computation, vol. 167, no. 2, pp. 1101–1118, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. B. Saka, I. Dag, and A. Dogan, “Galerkin method for the numerical solution of the {RLW} equation using quadratic B-splines,” International Journal of Computer Mathematics, vol. 81, no. 6, pp. 727–739, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. İ. Daǧ, B. Saka, and D. Irk, “Application of cubic B-splines for numerical solution of the RLW equation,” Applied Mathematics and Computation, vol. 159, no. 2, pp. 373–389, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. I. Daǧ and M. Naci Özer, “Approximation of the RLW equation by the least square cubic B-spline finite element method,” Applied Mathematical Modelling, vol. 25, no. 3, pp. 221–231, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  23. S. I. Zaki, “Solitary waves of the splitted RLW equation,” Computer Physics Communications, vol. 138, no. 1, pp. 80–91, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  24. J. C. Eilbeck and G. R. McGuire, “Numerical study of the regularized long-wave equation, II. Interaction of solitary waves,” Journal of Computational Physics, vol. 23, no. 1, pp. 63–73, 1977. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  25. P. C. Jain, R. Shankar, and T. V. Singh, “Numerical solution of regularized long-wave equation,” Communications in Numerical Methods in Engineering, vol. 9, no. 7, pp. 579–586, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  26. D. Bhardwaj and R. Shankar, “A computational method for regularized long wave equation,” Computers & Mathematics with Applications, vol. 40, no. 12, pp. 1397–1404, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  27. B. Y. Guo and W. M. Cao, “The Fourier pseudospectral method with a restrain operator for the RLW equation,” Journal of Computational Physics, vol. 74, no. 1, pp. 110–126, 1988. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. S. Islam, F. Haq, and A. Ali, “A meshfree method for the numerical solution of the RLW equation,” Journal of Computational and Applied Mathematics, vol. 223, no. 2, pp. 997–1012, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. L. R. T. Gardner, G. A. Gardner, and F. A. a. Ayoub, “Approximations of solitary waves of the {MRLW} equation by B-spline finite elements,” The Arabian Journal for Science and Engineering A: Sciences, vol. 22, no. 2, pp. 183–193, 1997. View at Google Scholar · View at MathSciNet · View at Scopus
  30. A. K. Khalifa, K. R. Raslan, and H. M. Alzubaidi, “A collocation method with cubic B-splines for solving the MRLW equation,” Journal of Computational and Applied Mathematics, vol. 212, no. 2, pp. 406–418, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  31. A. K. Khalifa, K. R. Raslan, and H. M. Alzubaidi, “A finite difference scheme for the MRLW and solitary wave interactions,” Applied Mathematics and Computation, vol. 189, no. 1, pp. 346–354, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  32. K. R. Raslan, “Numerical study of the modified regularized long wave (MRLW) equation,” Chaos, Solitons and Fractals, vol. 42, no. 3, pp. 1845–1853, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  33. K. R. Raslan and S. M. Hassan, “Solitary waves for the MRLW equation,” Applied Mathematics Letters, vol. 22, no. 7, pp. 984–989, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  34. F. Haq, S. Islam, and I. A. Tirmizi, “A numerical technique for solution of the MRLW equation using quartic B-splines,” Applied Mathematical Modelling, vol. 34, no. 12, pp. 4151–4160, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  35. A. Ali, Mesh free collocation method for numerical solution of initial-boundary value problems using radial basis functions [Ph.D. thesis], 2009.
  36. S. B. G. Karakoc, N. M. Yagmurlu, and Y. Ucar, “Numerical approximation to a solution of the modified regularized long wave equation using quintic B-splines,” Boundary Value Problems, vol. 2013, article 27, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  37. S. G. Rubin and R. A. Graves, “Cubic spline approximation for problems in fluid mechanics,” TR R-436, Nasa, Washington, DC, USA, 1975. View at Google Scholar
  38. S. B. G. Karakoc and T. Geyikli, “Petrov-Galerkin finite element method for solving the MRLW equation,” Mathematical Sciences, vol. 7, article 25, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  39. Y. Khan, R. Taghipour, M. Falahian, and A. Nikkar, “A new approach to modified regularized long wave equation,” Neural Computing and Applications, vol. 23, pp. 1335–1341, 2013. View at Publisher · View at Google Scholar · View at Scopus
  40. P. M. Prenter, Splines and Variational Methods, John Wiley & Sons, New York, NY. USA, 1975. View at MathSciNet
  41. P. J. Olver, “Euler operators and conservation laws of the BBM equation,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 85, no. 1, pp. 143–160, 1979. View at Publisher · View at Google Scholar · View at MathSciNet